MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM
Model Number 03.010.472
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date while restocking the sets in central sterile supply (css), it was discovered that there were 2 damaged instruments in the excess depuy synthes instrument drawer.The tip of the inter-lock screwdriver was twisted and not allowing the locking mechanism to function properly.Then, the depth probe was broken off from the body of the depth gauge.There was no patient involvement.This complaint involves 2 devices.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.010.472, lot number: 8012994, manufacturing site: haegendorf, release to warehouse date: july 27, 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the inter-lock screwdriver t25/3.5 mm hex/330 mm (p/n: 03.010.472, lot #: 8012994) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the tip of the driver and slider were twisted.No other issues were identified with the returned device.Device failure/defect identified? yes.Service and repair evaluation: the customer reported the tip was twisted and not allowing the locking mechanism to function properly.The repair technician reported the tip of driver and slider are twisted and damaged.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is damaged component.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed sd25/3.5mm hex screwdriver.Complaint confirmed? yes, the device received was twisted.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the inter-lock screwdriver t25/3.5 mm hex/330 mm (p/n: 03.010.472, lot #: 8012994) there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10085262
Report Number2939274-2020-02492
Device Sequence Number3696758
Product Code HXX
UDI-Device Identifier10886982068934
UDI-Public(01)10886982068934
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.472
Device Catalogue Number03.010.472
Device Lot Number8012994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/18/2020
Initial Report FDA Received Date05/25/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; INTER-LOCK SCREWDRIVER T25/3.5MM HEX/330MM